Thunderstorm Wind, Polk
- When
- April 2, 2:30 AM CST
- Where
- Polk County, 3 mi S of Fair Play
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.583, -93.583
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 1, 11:55 PM CST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1155 PM CST SAT APR 1 2006 .UPDATE... A SQUALL HAS INTENSIFIED ALONG THE LEADING EDGE OF AN MCS OVER KS/OK. A STRONG COLD POOL HAS DEVELOPED BEHIND THE LINE AND REPORTS OF WIND DAMAGE AND SEVERE WIND GUSTS CONTINUE. WHILE SEVERE PARAMETERS...MAINLY INSTABILITY...RAPIDLY DIMINISH AS YOU MOVE INTO THE MO OZARKS...GIVEN THE INTENSITY OF THE REPORTS...AND A STILL FAIRLY UNSTABLE AIRMASS OVER THE WESTERN CWA...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE FIRST THREE ROWS OF COUNTIES IN OUR CWA. DSA && .PREVIOUS DISCUSSION... 325 PM SHOWERS AND THUNDERSTORMS THAT DEVELOPED ALONG AND NORTH OF 925 MB CONVERGENCE ZONE THIS MORNING HAVE SPREAD NORTHEAST INTO OUR SOUTHWEST ZONES THIS AFTERNOON. INTENSITIES HAVE DECREASED AS THE STORMS MOVED INTO A MORE STABLE AIRMASS OVER OUR CENTRAL AND EASTERN ZONES. SURFACE WARM FRONT LIFTS ACROSS THE REGION TONIGHT AND UPPER LEVEL WINDS INCREASE AHEAD OF AN APPROACHING UPPER LEVEL STORM SYSTEM TO OUR WEST. MAIN FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT WILL REMAIN TO OUR WEST THROUGH MUCH OF THE EVENING IN VICINITY OF LOW LEVEL MOIST AXIS OVER WESTERN KANSAS/OKLAHOMA. AS THE MOIST AXIS SHIFTS EAST AHEAD OF SURFACE LOW TRACKING FROM WESTERN KANSAS INTO SOUTHEAST NEBRASKA...STRONG TO SEVERE STORMS ARE EXPECTED TO SPREAD INTO OUR WESTERN COUNTIES AFTER MIDNIGHT. STORM CHANCES WILL INCREASE OVER THE EASTERN OZARKS THROUGH SUNDAY MORNING INTO THE AFTERNOON. CURRENT MODEL OUTPUT HAS THE COLD FRONT ENTERING OUR WESTERN ZONES EARLY SUNDAY AFTERNOON AND TRACKING QUICKLY ACROSS THE AREA BY 00Z MONDAY. BEST UPPER LEVEL DYNAMICS ARE FORECAST TO BE TO OUR NORTH FROM THE I-70 CORRIDOR NORTHWARD INTO SOUTHERN MINNESOTA. HOWEVER WE STILL EXPECT A PREDOMINANTLY LARGE HAIL/STRAIGHT LINE WIND THREAT. POSSIBLE OUTFLOW BOUNDARIES LEFT OVER FROM NOCTURNAL CONVECTION MAY ENHANCE ISOLATED TORNADO POTENTIAL. SHOULD SEE NEAR TO SLIGHTLY COOLER THAN NORMAL TEMPERATURES ON MONDAY AND TUESDAY WITH CANADIAN HIGH EXPANDING ACROSS MUCH OF THE CENTRAL U.S. WILL NEED TO MONITOR FROST POTENTIAL TUESDAY MORNING WITH TEMPERATURES POSSIBLY FALLING INTO THE MID 30S OVER CENTRAL AND NORTHERN ZONES. AFTERWARDS WE SHOULD SEE ANOTHER DECENT WARMUP AS PROGRESSIVE UPPER FLOW PATTERN BRINGS ANOTHER STORM SYSTEM INTO THE THE AREA BY WEDNESDAY/THURSDAY. SEVERE WEATHER POTENTIAL LOOKS PRETTY DECENT FOR THE REGION BY THURSDAY AFTERNOON. TERRY && .AVIATION... FOR THE 00Z KSGF/KJLN TAFS...MAIN CONCERN WILL BE THUNDERSTORM DEVELOPMENT OVERNIGHT. NW-SE ORIENTED WARM FRONT FROM SOUTHEAST KANSAS INTO SOUTHWEST MISSOURI IS EXPECTED TO LIFT NORTHEAST TONIGHT. STRONG LOW LEVEL WINDS AND MOISTURE TRANSPORT WILL SUPPORT A DEVELOPING COMPLEX OF STORMS NOW OVER KS/WESTERN OK. USING THE NAM FOR TIMING...BELIEVE SHOWERS AND THUNDERSTORMS WILL MOVE EAST INTO THE KJLN AREA SHORTLY AFTER MIDNIGHT...AND EAST INTO THE KSGF AREA TOWARD MORNING. AFTER A BRIEF BREAK...STORMS WILL REDEVELOP ALONG A DRY LINE THAT WILL RAPIDLY SWEEP EAST THROUGH THE AREA LATE SUNDAY MORNING AND AFTERNOON. THE PRESSURE GRADIENT WILL TIGHTEN UP CONSIDERABLY AS STRONG LOW PRESSURE MOVES FROM NE KS INTO NORTHERN MO SUNDAY. BUFIT NAM SOUNDINGS SUPPORT WIND GUSTS OF AROUND 30-35 KTS IN THE KSGF/KJLN AREA SUNDAY. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1138 PM CST SAT APR 1 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1138 PM CST SAT APR 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. A STRONG STORM SYSTEM DEVELOPING OVER THE CENTRAL HIGH PLAINS WILL CONTINUE TO DRAW MOISTURE NORTHEAST INTO EASTERN KANSAS AND SOUTHERN MISSOURI TONIGHT. THUNDERSTORMS THAT HAVE ALREADY DEVELOPED OVER KANSAS AND OKLAHOMA ARE EXPECTED TO MOVE INTO EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI SHORTLY AFTER MIDNIGHT. THESE STORMS HAVE DEVELOPED INTO A SQUALL LINE AND WILL LIKELY PRODUCE WIND GUSTS OF 40 TO 60 MPH AS THEY MOVE INTO EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. THE MAIN THREAT AREA WILL BE WEST OF A LINE FROM OSCEOLA TO CASSVILLE THROUGH 2 AM. THE STORMS ARE EXPECTED TO GRADUALLY WEAKEN AFTER 2 AM AS THEY MOVE INTO THE REST OF THE OZARKS IN AN AREA OF WEAKENING INSTABILITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LOW PRESSURE OVER KANSAS WILL MOVE NORTHEAST INTO SOUTHERN IOWA SUNDAY AFTERNOON AND EVENING. A TRAILING COLD FRONT WILL SLIDE THROUGH SOUTHEAST KANSAS AND SOUTHERN MISSOURI FROM WEST TO EAST SUNDAY AFTERNOON AND EVENING. ALONG THIS FRONT...SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS...LARGE HAIL AND AN ISOLATED TORNADO OR TWO WILL BE POSSIBLE. WIND GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA ON SUNDAY. THESE WINDS COULD COMBINE WITH LOW RELATIVE HUMIDITIES TO PRODUCE AN INCREASED FIRE DANGER OVER WESTERN PORTIONS OF THE OUTLOOK AREA SUNDAY AFTERNOON. IF A SOAKING RAIN OCCURS TONIGHT OR SUNDAY MORNING...THE FIRE DANGER WOULD BE SUBSTANTIALLY LOWER. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THURSDAY AFTERNOON INTO FRIDAY AS ANOTHER STRONG STORM SYSTEM MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED OVER SOUTHEAST KANSAS AND WESTERN MISSOURI IN COUNTIES WEST OF A LINE FROM OSCEOLA TO CASSVILLE THROUGH 2 AM. EMERGENCY MANAGERS AND SPOTTERS OVER THE REST OF THE OZARKS SHOULD CONTINUE TO MONITOR WEATHER CONDITIONS ALONG THE SQUALL LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
113 AM CST SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 AM TSTM WND DMG NEOSHO 36.87N 94.37W
04/02/2006 NEWTON MO LAW ENFORCEMENT
TREE DOWN. POWER OUTAGES IN PARTS OF TOWN.
&&
DSAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
114 AM CST SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM HAIL SENECA 36.84N 94.61W
04/02/2006 E0.88 INCH NEWTON MO LAW ENFORCEMENT
&&
DSAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
129 AM CST SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND DMG CARTHAGE 37.18N 94.31W
04/02/2006 JASPER MO AMATEUR RADIO
NUMEROUS TREES AND POWER LINES DOWN
&&
DSAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
137 AM CST SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM NON-TSTM WND GST LIBERAL 37.56N 94.52W
04/02/2006 E60 MPH BARTON MO EMERGENCY MNGR
50 TO 60 MPH WINDS REPORTED AT LIBERAL AND LAMAR. ALSO
DIME SIZED HAIL IN A 15 MILE SWATH FROM 5 N OF LIBERAL TO
RTE 126 AREA.
&&
GCLAYCOMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
140 AM CST SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM HAIL LOCKWOOD 37.39N 93.95W
04/02/2006 E0.75 INCH DADE MO FIRE DEPT/RESCUE
DIME SIZED HAIL
&&
GCLAYCOMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
142 AM CST SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM TSTM WND GST MOUNT VERNON 37.10N 93.82W
04/02/2006 M62 MPH LAWRENCE MO AMATEUR RADIO
&&
DSAThe Springfield radar (KSGF), 42 km away, was scanning. The volume nearest the first event began at 08:29 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504121.